advertisement
Question
Posted by: Audrey | 2007/07/26

Anxiety and depression problems

I've been through various traumas recently including a very difficult divorce, my doctor has diagnosed me as a manic depressant and prescribed anti depressants and calming tablets, what I would like to know is, will the anxiety attacks eventually stop cause it is ruining my life. Also will the anti depressants help with the feeling emptiness.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I think you should see a good local psychiatrist, to assess you and confirm whether the diagnosis is right. Manic-depressive is an obsolete term for Bipolar Disorder, and so a more up-to-date opinion would be worthwhile. And treatment may include antidepressants during depressed phases, and mood-stabilizing drugs, rather than calming tablets which can worsen both depressed and manic phases. If you are having anxiety attacks as such, this could well be an Anxiety Disorder / panic Disorder, and respond better to some specific antidepressants and again, not to "calming tablets". And CBT style counselling can help you gain control of all aspects of these symptoms, especially the anxiety attacks

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Me | 2007/07/26

From experience, anxiety attacks will become less frequent as a result of calming tablets but they will not completely go away. You need to learn how to manage them.

As for the empty feeling, antidepressants won't make that go away, the only thing that can fix that is to find something (a hobby or something) to fill the gap in your life. It's the only way, it's something I'm currently bettling with myself. They say it will eventually go away.

Hope this helps.

Reply to Me

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement